Arkansas, 2024

Flooding in Arkansas, May 18 to 25, 2024

May 18 to 25, 2024 · NWS LZK · 2 events in 2 counties and zones

Minor river flooding affected portions of the Black and Cache Rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Minor river flooding affected portions of the Black and Cache Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 18, 4:31 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, May 18, 4:31 AM CST, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
531 AM CDT Sat May 18 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday Night)
Issued at 312 AM CDT Sat May 18 2024

Scattered SHRA/TSRA continue off an on early this Sat morning across
central to NERN sections of the CWA under the upper shortwave axis
moving slowly east over AR. Some isolated convection was also noted
further SW...also under this axis. Expect this activity to continue
into the morning hrs...gradually shifting east by after sunrise.
While the threat for SVR Wx remains low...an isolated
strong...briefly SVR storm could be seen. Locally heavy rainfall
will also be possible.

After the morning convection and patchy fog...expect conditions to
become dry for most areas by late this morning as the upper
shortwave axis moves east. Expect a mostly clear sky...and warm
conditions to develop. Highs over the weekend will warm into the
upper 70s to  mid 80s today...and a few deg warmer for Sun in the
80s to around 90. Lows tonight will be in the upper 50s to mid
60s...and a few deg warmer for Sun night in the 60s to around 70.
Expect the dry forecast to continue into the early part of the long
term period.

&&

.LONG TERM...
(Monday through Friday)
Issued at 312 AM CDT Sat May 18 2024

An unsettled upper flow pattern wl be in place acrs the CONUS. H500
troughing wl be digging Swrd into the Pac-N/W. Mon into Tues, N/Wrn
US troughing wl bcm confluent w/ a detached Pacific upper
low/subtropical jet, resulting in broad troughing flow over the Wrn
half of the CONUS, and a pronounced region of mean S/Wrly
and diffluent flow over the Cntrl Plains.

Seasonably warm temperatures are expected thru the first half of the
new work week, as strong Srly sfc flow wl be in place, w/ daily hi
temps in the low 90s expected at most locations. Chances for rain
and storms are set to return to the region on Tues, but more lkly
towards later Tues night, as deepening sfc cyclonic flow over the
Cntrl Plains maneuvers N/Ewrd, and an asctd trailing cdfrnt sweeps
S/Ewrd towards the FA. Covg of precip should incrs fm N/Wrn AR
towards Cntrl and Srn AR late Tues night and into Wed. Severe
potential remains conditional, w/ greater vertical shear displaced
to the north, and current timing of greater convective covg trending
towards the overnight PD of Tues/Wed. Some intermittent strong to
briefly severe storms cannot be ruled out attm, but greater covg and
intensity remains in question.

Wed and thru the remainder of the PD, unsettled weather looks to
persist, as the aforementioned cdfrnt is currently progged to stall
out over the Cntrl third to Srn portion of the state, and serve as
the focal point for daily covg of showers/storms. Slightly cooler
daily high temps should resume under greater covg of rain/clouds
thru the latter half of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CDT Sat May 18 2024

Some patchy fog will be possible early in the period...but expect
dominant VFR conditions through this Sat evening. Light and
variable winds will be seen at less than 10 kts. These light winds
may result in more patchy fog again tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     83  64  87  67 /  20   0   0   0
Camden AR         86  65  90  67 /  10   0   0   0
Harrison AR       81  61  86  66 /  10   0   0   0
Hot Springs AR    86  64  89  67 /  10   0   0   0
Little Rock   AR  86  67  89  69 /  20   0   0   0
Monticello AR     85  67  89  69 /  30   0   0   0
Mount Ida AR      86  63  89  67 /  10   0   0   0
Mountain Home AR  83  61  87  66 /  10   0   0   0
Newport AR        83  66  87  69 /  30   0   0   0
Pine Bluff AR     85  66  89  69 /  30   0   0   0
Russellville AR   85  64  89  68 /  10   0   0   0
Searcy AR         83  64  87  66 /  30   0   0   0
Stuttgart AR      83  67  87  69 /  30   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...62
LONG TERM....72
AVIATION...62
Hazardous weather outlook, May 18, 2:23 AM CST, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
323 AM CDT Sat May 18 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-191000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
323 AM CDT Sat May 18 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some isolated to scattered thunderstorms will remain possible
this morning across portions of the area. While the threat for
severe weather remains low...an isolated strong to briefly severe
thunderstorm could be seen. Expect the chances for seeing
thunderstorms to decrease by late this morning. Otherwise...no
hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

By early next week...a period of above normal temperatures is
expected across the state. Daily highs are expected to approach or
exceed 90 degrees in many locations...with heat index values in the
upper 90s at times. Expect conditions to cool off by the middle of
the week as rain chances return to the forecast.

Chances for rain and thunderstorms are expected to return to the
forecast area late Tuesday night. Some storms may become briefly
strong to severe during the overnight period into Wednesday
morning. However...the threat for more widespread severe weather
remains low at the moment.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Lawrence

When
May 18, 8:27 AM CST to 9:00 PM CST
Where
Lawrence County, 0.34 mi ENE of Black Rock to 0.19 mi NE of Black Rock
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.101, -91.094

Minor river flooding was noted along the Black River at Black Rock.

Flood, Woodruff

When
May 22, 3:00 AM CST to May 25, 11:45 AM CST
Where
Woodruff County, 0.8 mi SSW of Riverside to 0.91 mi SW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.270, -91.236

Minor river flooding was observed along the Cache River at Patterson.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182182, 1182119.